The 50th Meeting: "Wasting Away"


Ciao, this is Hakodate Ryohoku Hospital.
I’m Dr. Daisy.
Today we present an abstract of the CLINICAL PROBLEM-SOLVING article, “Wasting Away”. A 40-year-old woman presented to the emergency department with pain, weakness, and fatigue. She had taken tenofovir 10 months ago because the HBV infection did not respond adequately to the prior regimens. Long term use of tenofovir is associated with nephrotoxicity, which can appear as renal Fanconi’s syndrome. When phosphate levels fall below 1 mg per deciliter, fatigue, proximal myopathy, dysphagia, ileus, and impaired cardiac contractility can appear. The administration of calcitriol was successful in our patient, with resolution of her pain, muscle weakness and wasting, and electrolyte abnormalities and amelioration of the bone loss caused by urinary electrolyte wasting.
Thank you for listening, ciao!

この記事へのコメント